Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 31, 2006, 3:57 PM EDT for Coshocton County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 3:57 PM EDT (19:57 UTC)
- Expired
- May 31, 2006, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 119 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:30 PM EDT | FLASH FLOOD | Coshocton, OH | URBAN STORM DRAIN FLOODING IN CITY OF COSHOCTON. |
| May 31, 4:45 PM EDT | FLASH FLOOD | 2 Nne Coshocton, OH | FLOODING ON COUNTY ROAD 621 AND COUNTY ROAD 10 NEAR CANAL LEWISVILLE OH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 311959 FFWPBZ OHC031-312300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 357 PM EDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... COSHOCTON COUNTY IN OHIO * UNTIL 700 PM EDT * AT 352 PM EDT...VERY HEAVY RAIN INDICATED BY RADAR WITH OVER TWO INCHES IN THE PAST 40 MINUTES NEAR THE CITY OF COSHOCTON. RAPID STREAM RISES CAN BE EXPECTED IN MILL CREEK JUST NORTH OF COSHOCTON AND URBAN FLOODING IS LIKELY IN THE CITY OF COSHOCTON. KEEP CHILDREN AWAY FROM STREAMS...CREEKS...SEWERS...CULVERTS...AND LOW LYING AREAS. CHILDREN CAN EASILY BE SWEPT AWAY BY THE RAPIDLY MOVING WATER. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4042 8174 4022 8176 4024 8211 4042 8211 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:10 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 31, 2:10 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT WED MAY 31 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... UPPER HIGH/RIDGE OVER WESTERN PENNSYLVANIA CLEARLY EVIDENT BY WATCHING IR SAT LOOP. CLOUDS ACROSS LAKE ERIE ARE MOVING NORTHEAST AND CLOUD COVER ACROSS SOUTHERN WEST VIRGINIA IS MOVING SSW. ATTM SCATTERED CONVECTION IS ROTATING CLOCKWISE AROUND OUR FORECAST AREA. EARLY THIS AFTERNOON THE NEAREST THUNDERSTORM IS JUST EAST KMFD. DURING THE AFTERNOON AND EVENING HOURS WE EXPECT TO SEE AN INCREASE IN CONVECTION AS CONDITIONS ARE VERY UNSTABLE. WE ARE IN SLIGHT RISK AREA FOR DAY ONE AND THIS LOOKS REASONABLE. GREATEST THREAT OF SEVERE WEATHER IS DUE TO DAMAGING TSTM WINDS AND HEAVY RAIN FROM SLOW MOVING TSTMS. COOL FRONT MOVES THROUGH OUR AREA AROUND SUNRISE THURSDAY BRINGING TEMPS DOWN TO NEAR NORMAL LEVELS. MAIN COLD FRONT MOVES THROUGH THURSDAY NIGHT/FRIDAY MORNING TAKING TEMPS BELOW NORMAL. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... SURFACE FRONT WILL CONTINUE TO MAKE SLOW PROGRESS EAST OF THE FORECAST AREA FRIDAY. WILL KEEP LIKELY POPS FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND CHANCE POPS FOR FRIDAY. AN UPPER TROUGH WILL PUSH ACROSS THE GREAT LAKES SATURDAY AND INTO NEW ENGLAND BY SUNDAY. ASSOCIATED COLD POOL ALOFT SHOULD KEEP ATMOSPHERE UNSTABLE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE DAYLIGHT PERIODS SATURDAY AND SUNDAY. MONDAY AND TUESDAY SHOULD BE DRY. THE NEXT SYSTEM WILL BRING A CHANCE OF SHOWERS INTO THE REGION TUESDAY NIGHT AND WEDNESDAY. && .AVIATION... MVFR/IFR CONDITIONS IN SCATTERED SHOWERS AND TSTMS THROUGH THURSDAY. ALSO MVFR VSBYS IN BR/HZ AROUND SUNRISE. OTHERWISE...OUTSIDE OF PCPN AND BR/HZ AREAS EXPECT VFR CONDITIONS. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING AT 5 TO 10 KTS SHIFTING TO WEST THEN NORTHWEST AT SAME SPEEDS AROUND DAYBREAK THURSDAY. GUSTY WINDS IN/NEAR TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 31, 11:01 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1101 AM EDT WED MAY 31 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-011515- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 1101 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL SLOWLY MOVE TOWARD THE AREA LATER TODAY AND OVERNIGHT. IN ADVANCE OF THE COLD FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. STORMS THAT DEVELOP WILL BE SLOW MOVING PRODUCING HEAVY RAIN OVER AN EXTENDED PERIOD. ACTIVITY SHOULD DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 31, 2:24 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 224 PM EDT WED MAY 31 2006 WVZ041-311930- TUCKER WV- 224 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... TUCKER... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GATZMER. THIS STORM WAS NEARLY STATIONARY. THIS STORM WAS PART OF A BROKEN LINE OF STORMS FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND GUSTS TO 50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... GATZMER MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE TO HIGH GROUND SHOULD FLOOD WATER THREATEN. PLEASE STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, May 31, 2:42 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 242 PM EDT WED MAY 31 2006 MDZ001-311945- GARRETT MD- 242 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GARRETT... AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 36 MILES NORTHWEST OF NEW GERMANY...OR ABOUT OVER HOPWOOD. THIS STORM WAS NEARLY STATIONARY AND PART OF A BROKEN LINE OF STORMS FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND GUSTS TO 50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...BIG RUN STATE PARK...MERRILL...NEW GERMANY AND PINEY GROVE. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE TO HIGH GROUND SHOULD FLOOD WATER THREATEN. PLEASE STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, May 31, 2:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT WED MAY 31 2006 MDZ001-311945- GARRETT MD- 247 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GARRETT... AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF PINEY GROVE. THIS STORM WAS NEARLY STATIONARY AND PART OF A BROKEN LINE OF STORMS FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND GUSTS TO 50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FINZEL...MERRILL...NEW GERMANY AND PINEY GROVE MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE TO HIGH GROUND SHOULD FLOOD WATER THREATEN. PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, May 31, 3:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EDT WED MAY 31 2006 OHZ039-048-312030- COSHOCTON OH-TUSCARAWAS OH- 328 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... TUSCARAWAS AND COSHOCTON... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER COSHOCTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...BALTIC...CONESVILLE...COSHOCTON...GNADENHUTTEN... NEWCOMERSTOWN...STONE CREEK...SUGARCREEK...WARSAW AND WEST LAFAYETTE THESE STORMS MAY GENERATE SOME WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:38 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 67 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.